Thunderstorm Wind, Lawrence
- When
- September 23, 4:24 PM EST
- Where
- Lawrence County, 5 mi W of Bedford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -86.583
A tree fell on a car.
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 23, 1:45 PM EST, 2 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 145 PM EST FRI SEP 23 2005 .DISCUSSION... MAIN SHORT TERM CHALLENGE WL BE TIMING/CVRG OF RWS/TRWS ACRS CNTRL INDIANA TNGT AND TOMORROW...AND THEN THE FOCUS SHIFTS TO TIMING/CVRG ACTIVITY AHEAD OF YET ANOTHER CD FNT. THE LATTER EXPECTED TO HAVE MOIST STREAMING NWD AHEAD OF RITA TO WORK WITH. LATEST SFC ANLYS HAD A SLOW MOVING CD FNT ACRS XTRM SRN INDIANA. MEANWHILE...KIND-88D AND REGIONAL RADARS WERE SHOWING SEVERAL TRWS LINING UP FM AROUND CRAWFORDSVILLE W TO NERN KS AHEAD OF A COUPLE OF IMPULSES IN THE ZONAL FLOW BEST SEEN ON 6 HR GFS. FINALLY...RITA WAS NOW DOWN TO A STG CAT 3 AND CONTINUING TO MOV TOWARDS XTRM SERN TX. NOT REALLY HAPPY WITH EITHER MODELS QPF FIELDS TNGT. PREFER TO PLACE HIGHEST POPS AND QPF ALONG AND N OF INTERSTATE 70 PER SAT AND RADAR TRENDS. BUMPED TEMPS UP A TAD FOR THE OVRNGT DUE TO CLD CVR. CD FNT TO RETREAT BACK TO THE N ON SAT AS UPR LVL WINDS BACK A BIT AS UPR RIDGE BUILDS ACRS THE SERN CONUS AND RITA MOVES ASHORE. WL KEEP SMALL POPS IN WITH THE WARM FNT LIFTING N ACRS THE FA. PREFER GFS WITH HANDLING OF RITA AND APRCHG CD FNT DUE TO ITS BETTER CONSISTANCY AND HANDLING OF TROPICAL SYSTEMS. GFS BRINGS A PIECE OF ENERGY AND BLOB OF MOIST FM RITA N ACRS THE SAT NGT THROUGH MON AHEAD OF APCHG CD FNT. SO WL KEEP POPS GOING AND GO WITH GOOD CHC OR LIKELY POPS. FINALLY...ANOTHER...WEAKER SYS MOVES THROUGH DURING THE MIDDLE OF NEXT WEEK WITH ANOTHER CHC OF RN. PREFER COOLER DAYTIME HIGHS ON SAT AND SUN WITH BKN-OVC CLD CVR EXPECTED. MEANWHILE...TNGTS LOWS WL BE TRICKY WITH NE SFC WINDS AND MUCH DRIER DEW PTS TO OUR N (MID 50S COMPARED TO LOWER 60S TO LOWER 70S ACRS OUR FA) BUT THICK CLD CVR. MOS FAIRLY CLOSE AND WOULD APPEAR TO BE IN THE BALLPARK WITH LOWS COOLER THAN OUR CURRENT DEW PTS BUT NOT TOO COOL BASED ON CLD CVR. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KOCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EST FRI SEP 23 2005 INZ021-028>031-035>049-051>057-060>065-067>072-241100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 302 PM EST FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR TONIGHT. NO SEVERE STORMS ARE EXPECTED...ALTHOUGH FREQUENT LIGHTNING AND GUSTY WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH MONDAY AND AGAIN ON WEDNESDAY AND WEDNESDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED ON SATURDAY. IT IS TOO EARLY TO TELL WHETHER ANY SEVERE WEATHER WILL OCCUR SUNDAY MONDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 136 PM EST FRI SEP 23 2005 INZ035-036-044-232045- FOUNTAIN-MONTGOMERY-PARKE- INCLUDING THE CITY OF...CRAWFORDSVILLE 136 PM EST FRI SEP 23 2005 ...STRONG STORMS MOVING THROUGH... STRONG STORMS WILL MOVE ALONG THE BORDER OF FOUNTAIN AND PARKE COUNTIES AND THEN INTO SOUTHERN MONTGOMERY COUNTY THROUGH 200 PM. THIS STORM IS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OVER 35 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 203 PM EST FRI SEP 23 2005 INZ036-232115- MONTGOMERY- INCLUDING THE CITY OF...CRAWFORDSVILLE 203 PM EST FRI SEP 23 2005 ...STRONG STORM MOVING ACROSS THE AREA... A STRONG STORM WILL MOVE ACROSS SOUTHERN MONTGOMERY COUNTY THROUGH 230 PM. THE STORM IS MOVING EAST AT ABOUT 25 MPH AND WILL MOVE NEAR THE NEW MARKET AREA AROUND 215 PM. AREAS NORTH OF LADOGA WILL SEE THE STORM AROUND 225 PM. SMALL HAIL...WIND GUSTS OVER 35 MPH...AND HEAVY RAIN ARE POSSIBLE.
The Indianapolis radar (KIND), 97 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree fell on a car.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474967, 5474969, 5474968.